One-year-old baby dies of suspected drug overdose after mom HANGS UP on 911

When emergency services arrived at the home, the mother took off.

An Ohio toddler died this week after an apparent drug overdose, reports the Akron Beacon Journal.

Nineteen-month-old Tymaine Thompson was rushed to the hospital Thursday evening after his mother called 911 saying that he had stopped breathing. Investigators have not determined specifically which drug killed the baby, but believe it was fentanyl, heroin, or another opiate.

Tymaine died Sunday night.

An autopsy conducted by the Summit County Medical Examiner’s Office to confirm the cause of death is set for Tuesday. No one has been charged yet, and police are waiting for the autopsy report.

At 6:19 p.m. Thursday, a woman believed to be the baby’s mother, Destaine Carter, called 911 asking for an ambulance for her baby that was not breathing. The woman reportedly hung up before she could prove an address to the dispatcher, but the baby’s 9-year-old brother called back with an address. Police say it was the brother that initially saved the baby’s life, if only briefly.

According to Fox 8, the brother told police that Tymaine had been playing with a baggy with residue in it, which police are testing to determine what opioid it was.

When emergency services arrived at the home, the mother took off. According to Fox 8, Carter was later brought to the hospital to see her baby.

She has since been arrested on unrelated charges and taken to Portage County Jail.

Summit County Children Services took custody of the 9-year-old boy who spoke to 911 and a 5-year-old child at the home.

Ann Ream, the director of public relations for Summit County Children Services, said that overdose rates in children have been on the rise. Ream says the opiate epidemic is to blame for the 17 percent increase in the number of children taken into their custody and the 34 percent increase in the number of calls on child abuse or neglect.

“It’s just getting to be all too familiar, these kinds of calls. It’s become commonplace here in our community.”

In March, a 2-year-old overdosed in the same town, but the child fortunately survived.

In both cases, emergency responders used Narcan or an equivalent opiate antidote to revive the children after they overdosed.

[Feature photo: Destaine Carter mugshot/Portage County Jail]